Alert archive / Nebraska / Wind Chill Warnings in 2008

Wind Chill Warning 1, NWS Hastings, NE

December 14, 20085 counties in Nebraska

NWS Hastings, NE issued this wind chill warning at Dec 14, 2008, 9:23 PM CST for 5 counties in Nebraska. It was in force for 15 hr. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Dec 14, 2008, 9:23 PM CST (03:23 UTC)
Expired
Dec 15, 2008, 12:00 PM CST
In force
15 hr
Issued by
NWS Hastings, NE

Counties Greeley County, NE, Howard County, NE, Nance County, NE, Sherman County, NE, Valley County, NE

What was reported inside it

TimeReportWhereRemark
Dec 14, 9:53 PM CSTEXTR WIND CHILL -35Ord, NECOLDEST HOURLY WIND CHILL READING OF THE DAY SO FAR

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 3.4 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2008-12-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2008-12-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -141 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1210 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
-141 m²/s²
0-3 km storm-relative helicity
-40 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS43 KGID 150323
WSWGID

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
923 PM CST SUN DEC 14 2008

NEZ039>041-046-047-151200-
/O.UPG.KGID.WC.Y.0002.000000T0000Z-081215T1800Z/
/O.NEW.KGID.WC.W.0001.081215T0323Z-081215T1800Z/
VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-
INCLUDING THE CITIES OF...ORD...GREELEY...FULLERTON...LOUP CITY...
ST. PAUL
923 PM CST SUN DEC 14 2008

...WIND CHILL WARNING IN EFFECT UNTIL 12 PM CST MONDAY...

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A WIND CHILL
WARNING FOR WIND CHILL...WHICH IS IN EFFECT UNTIL 12 PM CST
MONDAY. THE WIND CHILL ADVISORY IS NO LONGER IN EFFECT. 

STRONG NORTHWEST WINDS WILL CONTINUE THROUGH THE NIGHT...AS AIR
TEMPERATURES DROP WELL BELOW ZERO. WIND CHILL FACTORS COULD BE AS
LOW 35 BELOW ZERO AT TIMES. 

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS
WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN.

$$

KSZ005>007-017>019-151200-
/O.EXA.KGID.WC.Y.0002.000000T0000Z-081215T1800Z/
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-
INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO...
PLAINVILLE...STOCKTON...OSBORNE...BELOIT
923 PM CST SUN DEC 14 2008

...WIND CHILL ADVISORY IN EFFECT UNTIL 12 PM CST MONDAY...

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A WIND CHILL
ADVISORY FOR WIND CHILL...WHICH IS IN EFFECT UNTIL 12 PM CST
MONDAY. 

STEADY TO STRONG NORTHWEST WINDS WILL TEAM WITH AIR TEMPERATURES
AROUND THE ZERO MARK...TO PRODUCE WIND CHILL FACTORS AROUND 20 
BELOW ZERO AT TIMES THROUGH EARLY MONDAY MORNING IN NORTH CENTRAL
KANSAS. 

IF YOU ARE HEADED OUTDOORS TONIGHT OR MONDAY...MAKE SURE YOU
DRESS APPROPRIATELY FOR SUCH FRIGID WEATHER. IF PROPER
PRECAUTIONS ARE NOT TAKEN...SERIOUS COLD RELATED HEALTH ISSUES
CAN OCCUR...INCLUDING FROST BITE AND HYPOTHERMIA.

$$

NEZ048-049-060>064-072>077-082>087-151200-
/O.CON.KGID.WC.Y.0002.000000T0000Z-081215T1800Z/
MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-GOSPER-PHELPS-
KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-WEBSTER-
NUCKOLLS-THAYER-
INCLUDING THE CITIES OF...CENTRAL CITY...OSCEOLA...LEXINGTON...
KEARNEY...GRAND ISLAND...AURORA...YORK...ELWOOD...HOLDREGE...
MINDEN...HASTINGS...CLAY CENTER...GENEVA...BEAVER CITY...ALMA...
FRANKLIN...RED CLOUD...SUPERIOR...NELSON...HEBRON
923 PM CST SUN DEC 14 2008

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 12 PM CST MONDAY...

STRONG AND GUSTY NORTHWEST WINDS...WILL TEAM WITH BITTER COLD
TEMPERATURES AT OR BELOW ZERO...TO PRODUCE WIND CHILL TEMPERATURES
RANGING FROM 20 TO 30 BELOW ZERO TONIGHT AND EARLY MONDAY MORNING.

IF YOU ARE HEADED OUTDOORS TONIGHT OR MONDAY...MAKE SURE YOU DRESS
APPROPRIATELY FOR SUCH FRIGID WEATHER. IF PROPER PRECAUTIONS ARE
NOT TAKEN...SERIOUS COLD RELATED HEALTH ISSUES CAN OCCUR...INCLUDING
FROST BITE AND HYPOTHERMIA. 

$$
4 follow-up statements
000 
WWUS43 KGID 150325 CCA
WSWGID

URGENT - WINTER WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE HASTINGS NE
925 PM CST SUN DEC 14 2008

NEZ039>041-046-047-151215-
/O.UPG.KGID.WC.Y.0002.000000T0000Z-081215T1800Z/
/O.COR.KGID.WC.W.0001.081215T0325Z-081215T1800Z/
VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-
INCLUDING THE CITIES OF...ORD...GREELEY...FULLERTON...LOUP CITY...
ST. PAUL
925 PM CST SUN DEC 14 2008

...WIND CHILL WARNING IN EFFECT UNTIL 12 PM CST MONDAY...

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A WIND CHILL
WARNING FOR WIND CHILL...WHICH IS IN EFFECT UNTIL 12 PM CST
MONDAY. THE WIND CHILL ADVISORY IS NO LONGER IN EFFECT. 

STRONG NORTHWEST WINDS WILL CONTINUE THROUGH THE NIGHT...AS AIR
TEMPERATURES DROP WELL BELOW ZERO. WIND CHILL FACTORS COULD BE AS
LOW AS 35 BELOW ZERO AT TIMES. 

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS
WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN.

$$

KSZ005>007-017>019-151215-
/O.EXA.KGID.WC.Y.0002.000000T0000Z-081215T1800Z/
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-
INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO...
PLAINVILLE...STOCKTON...OSBORNE...BELOIT
925 PM CST SUN DEC 14 2008

...WIND CHILL ADVISORY IN EFFECT UNTIL 12 PM CST MONDAY...

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A WIND CHILL
ADVISORY FOR WIND CHILL...WHICH IS IN EFFECT UNTIL 12 PM CST
MONDAY. 

STEADY TO STRONG NORTHWEST WINDS WILL TEAM WITH AIR TEMPERATURES
AROUND THE ZERO MARK...TO PRODUCE WIND CHILL FACTORS AROUND 20 
BELOW ZERO AT TIMES THROUGH EARLY MONDAY MORNING IN NORTH CENTRAL
KANSAS. 

IF YOU ARE HEADED OUTDOORS TONIGHT OR MONDAY...MAKE SURE YOU
DRESS APPROPRIATELY FOR SUCH FRIGID WEATHER. IF PROPER
PRECAUTIONS ARE NOT TAKEN...SERIOUS COLD RELATED HEALTH ISSUES
CAN OCCUR...INCLUDING FROST BITE AND HYPOTHERMIA.

$$

NEZ048-049-060>064-072>077-082>087-151215-
/O.CON.KGID.WC.Y.0002.000000T0000Z-081215T1800Z/
MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-GOSPER-PHELPS-
KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-WEBSTER-
NUCKOLLS-THAYER-
INCLUDING THE CITIES OF...CENTRAL CITY...OSCEOLA...LEXINGTON...
KEARNEY...GRAND ISLAND...AURORA...YORK...ELWOOD...HOLDREGE...
MINDEN...HASTINGS...CLAY CENTER...GENEVA...BEAVER CITY...ALMA...
FRANKLIN...RED CLOUD...SUPERIOR...NELSON...HEBRON
925 PM CST SUN DEC 14 2008

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 12 PM CST MONDAY...

STRONG AND GUSTY NORTHWEST WINDS...WILL TEAM WITH BITTER COLD
TEMPERATURES AT OR BELOW ZERO...TO PRODUCE WIND CHILL TEMPERATURES
RANGING FROM 20 TO 30 BELOW ZERO TONIGHT AND EARLY MONDAY MORNING.

IF YOU ARE HEADED OUTDOORS TONIGHT OR MONDAY...MAKE SURE YOU DRESS
APPROPRIATELY FOR SUCH FRIGID WEATHER. IF PROPER PRECAUTIONS ARE
NOT TAKEN...SERIOUS COLD RELATED HEALTH ISSUES CAN OCCUR...INCLUDING
FROST BITE AND HYPOTHERMIA. 

$$
000 
WWUS43 KGID 151202
WSWGID

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
602 AM CST MON DEC 15 2008

NEZ039>041-046-047-151800-
/O.CON.KGID.WC.W.0001.000000T0000Z-081215T1800Z/
VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-
INCLUDING THE CITIES OF...ORD...GREELEY...FULLERTON...LOUP CITY...
ST. PAUL
602 AM CST MON DEC 15 2008

...WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY...

STRONG NORTHWEST WINDS WILL CONTINUE THIS MORNING. THE WINDS COMBINED
WITH TEMPERATURES BELOW ZERO...WILL CAUSE WIND CHILL VALUES TO BE
AROUND 30 BELOW ZERO AT TIMES. 

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS
WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN.

$$

NEZ048-049-060>064-072>077-082>087-151800-
/O.CON.KGID.WC.Y.0002.000000T0000Z-081215T1800Z/
MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-GOSPER-PHELPS-
KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-WEBSTER-
NUCKOLLS-THAYER-
INCLUDING THE CITIES OF...CENTRAL CITY...OSCEOLA...LEXINGTON...
KEARNEY...GRAND ISLAND...AURORA...YORK...ELWOOD...HOLDREGE...
MINDEN...HASTINGS...CLAY CENTER...GENEVA...BEAVER CITY...ALMA...
FRANKLIN...RED CLOUD...SUPERIOR...NELSON...HEBRON
602 AM CST MON DEC 15 2008

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...

NORTHWEST WINDS COMBINED WITH TEMPERATURES BELOW ZERO WILL CAUSE
WIND CHILL VALUES TO BE 20 BELOW TO 30 BELOW ZERO. 

IF YOU ARE HEADED OUTDOORS TONIGHT OR MONDAY...MAKE SURE YOU DRESS
APPROPRIATELY FOR SUCH FRIGID WEATHER. IF PROPER PRECAUTIONS ARE
NOT TAKEN...SERIOUS COLD RELATED HEALTH ISSUES CAN
OCCUR...INCLUDING FROST BITE AND HYPOTHERMIA.

$$

KSZ005>007-017>019-151800-
/O.CON.KGID.WC.Y.0002.000000T0000Z-081215T1800Z/
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-
INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO...
PLAINVILLE...STOCKTON...OSBORNE...BELOIT
602 AM CST MON DEC 15 2008

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...

NORTHWEST WINDS COMBINED WITH TEMPERATURES AROUND ZERO WILL PRODUCE
WIND CHILL VALUES AROUND 20 BELOW ZERO AT TIMES THIS MORNING. 

IF YOU ARE HEADED OUTDOORS TONIGHT OR MONDAY...MAKE SURE YOU
DRESS APPROPRIATELY FOR SUCH FRIGID WEATHER. IF PROPER
PRECAUTIONS ARE NOT TAKEN...SERIOUS COLD RELATED HEALTH ISSUES
CAN OCCUR...INCLUDING FROST BITE AND HYPOTHERMIA.

$$
000 
WWUS43 KGID 151408 CCA
WSWGID

URGENT - WINTER WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE HASTINGS NE
805 AM CST MON DEC 15 2008

NEZ039>041-046-047-151800-
/O.CON.KGID.WC.W.0001.000000T0000Z-081215T1800Z/
VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-
INCLUDING THE CITIES OF...ORD...GREELEY...FULLERTON...LOUP CITY...
ST. PAUL
805 AM CST MON DEC 15 2008

...WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY...

STRONG NORTHWEST WINDS WILL CONTINUE THIS MORNING. THE WINDS COMBINED
WITH TEMPERATURES BELOW ZERO...WILL CAUSE WIND CHILL VALUES TO BE
AROUND 30 BELOW ZERO AT TIMES. 

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS
WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN.

$$

NEZ048-049-060>064-072>077-082>087-151800-
/O.COR.KGID.WC.Y.0002.000000T0000Z-081215T1800Z/
MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-GOSPER-PHELPS-
KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-WEBSTER-
NUCKOLLS-THAYER-
INCLUDING THE CITIES OF...CENTRAL CITY...OSCEOLA...LEXINGTON...
KEARNEY...GRAND ISLAND...AURORA...YORK...ELWOOD...HOLDREGE...
MINDEN...HASTINGS...CLAY CENTER...GENEVA...BEAVER CITY...ALMA...
FRANKLIN...RED CLOUD...SUPERIOR...NELSON...HEBRON
805 AM CST MON DEC 15 2008

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...

NORTHWEST WINDS COMBINED WITH TEMPERATURES BELOW ZERO WILL CAUSE
WIND CHILL VALUES TO BE 20 BELOW TO 30 BELOW ZERO. 

IF YOU ARE HEADED OUTDOORS THIS MORNING...MAKE SURE YOU DRESS
APPROPRIATELY FOR SUCH FRIGID WEATHER. IF PROPER PRECAUTIONS ARE
NOT TAKEN...SERIOUS COLD RELATED HEALTH ISSUES CAN OCCUR...INCLUDING
FROST BITE AND HYPOTHERMIA.

$$

KSZ005>007-017>019-151800-
/O.COR.KGID.WC.Y.0002.000000T0000Z-081215T1800Z/
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-
INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO...
PLAINVILLE...STOCKTON...OSBORNE...BELOIT
805 AM CST MON DEC 15 2008

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...

NORTHWEST WINDS COMBINED WITH TEMPERATURES AROUND ZERO WILL PRODUCE
WIND CHILL VALUES AROUND 20 BELOW ZERO AT TIMES THIS MORNING. 

IF YOU ARE HEADED OUTDOORS THIS MORNING...MAKE SURE YOU DRESS
APPROPRIATELY FOR SUCH FRIGID WEATHER. IF PROPER PRECAUTIONS ARE
NOT TAKEN...SERIOUS COLD RELATED HEALTH ISSUES CAN
OCCUR...INCLUDING FROST BITE AND HYPOTHERMIA.

$$
000 
WWUS43 KGID 151754
WSWGID

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
1154 AM CST MON DEC 15 2008

NEZ039>041-046-047-151900-
/O.EXP.KGID.WC.W.0001.000000T0000Z-081215T1800Z/
VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-
INCLUDING THE CITIES OF...ORD...GREELEY...FULLERTON...LOUP CITY...
ST. PAUL
1154 AM CST MON DEC 15 2008

...WIND CHILL WARNING WILL EXPIRE AT NOON CST TODAY...

WINDS WILL CONTINUE TO WEAKEN THIS AFTERNOON AS SURFACE HIGH
PRESSURE BUILDS INTO THE AREA. THE DIMINISHING WINDS ALONG WITH SLIGHTLY
MODERATING TEMPERATURES WILL ALLOW WIND CHILL READINGS TO RISE ABOVE
WIND CHILL WARNING AND ADVISORY CRITERIA. HOWEVER...IT WILL STILL
REMAIN VERY COLD WITH WIND CHILLS REMAINING IN THE 10 TO 20 BELOW
ZERO RANGE INTO MID AFTERNOON.

$$

NEZ048-049-060>064-072>077-082>087-151900-
/O.EXP.KGID.WC.Y.0002.000000T0000Z-081215T1800Z/
MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-GOSPER-PHELPS-
KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-WEBSTER-
NUCKOLLS-THAYER-
INCLUDING THE CITIES OF...CENTRAL CITY...OSCEOLA...LEXINGTON...
KEARNEY...GRAND ISLAND...AURORA...YORK...ELWOOD...HOLDREGE...
MINDEN...HASTINGS...CLAY CENTER...GENEVA...BEAVER CITY...ALMA...
FRANKLIN...RED CLOUD...SUPERIOR...NELSON...HEBRON
1154 AM CST MON DEC 15 2008

...WIND CHILL ADVISORY WILL EXPIRE AT NOON CST TODAY...

WINDS WILL CONTINUE TO WEAKEN THIS AFTERNOON AS SURFACE HIGH
PRESSURE BUILDS INTO THE AREA. THE DIMINISHING WINDS ALONG WITH SLIGHTLY
MODERATING TEMPERATURES WILL ALLOW WIND CHILL READINGS TO RISE ABOVE
WIND CHILL ADVISORY CRITERIA. HOWEVER...IT WILL STILL REMAIN VERY COLD
WITH WIND CHILLS REMAINING IN THE 5 TO 15 BELOW ZERO RANGE INTO MID
AFTERNOON.

$$

KSZ005>007-017>019-151900-
/O.EXP.KGID.WC.Y.0002.000000T0000Z-081215T1800Z/
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-
INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO...
PLAINVILLE...STOCKTON...OSBORNE...BELOIT
1154 AM CST MON DEC 15 2008

...WIND CHILL ADVISORY WILL EXPIRE AT NOON CST TODAY...

WINDS WILL CONTINUE TO WEAKEN THIS AFTERNOON AS SURFACE HIGH
PRESSURE BUILDS INTO THE AREA. THE DIMINISHING WINDS ALONG WITH SLIGHTLY
MODERATING TEMPERATURES WILL ALLOW WIND CHILL READINGS TO REMAIN ABOVE
WIND CHILL ADVISORY CRITERIA. HOWEVER...IT WILL STILL REMAIN VERY COLD
WITH WIND CHILLS REMAINING IN THE ZERO TO 10 BELOW ZERO RANGE INTO
MID AFTERNOON.

$$

What forecasters said that day

The local office's own words before this wind chill warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this wind chill warning went out at Dec 14, 6:17 PM CST, 3 hours 6 minutes earlier.

Area forecast discussion, Dec 14, 6:17 PM CST, 3 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
617 PM CST SUN DEC 14 2008

.AVIATION...00Z TAF. IT APPEARS LINGERING FLURRIES WILL BE FOUND
IN THE KGRI AREA THIS EVENING AND PRODUCE AN OCCASIONAL MVFR CIG
OR VSBY...BUT THE MAIN LIFT WITH THIS SYSTEM IS PULLING NORTHEAST
OF THE AREA. CLEARING SKIES ALREADY IN WESTERN NEBRASKA...AND THAT
TREND SHOULD RESULT IN VFR CONDITIONS OVERNIGHT AND THROUGH THE
DAY MONDAY. NORTHWEST WINDS WILL BE STRONG...NEAR 20KTS FOR THE
FIRST 6 HOURS OR SO....BEFORE DROPPING OFF SOME GRADUALLY DURING
THE DAY MONDAY.

&&

.PREV DISCUSSION... /ISSUED 303 PM CST SUN DEC 14 2008/

SHORT TERM...FOR TONIGHT THROUGH 12Z TUESDAY.

A VERY COLD WEATHER PATTERN IS ALREADY IN PLACE ACROSS THE REGION
THIS AFTERNOON AS A STRONG ARCTIC COLD FRONT SURGING SOUTH ACROSS
THE SOUTHERN PLAINS TO MID MS RIVER VALLEY...HAS LEFT BEHIND A VERY
COLD AIRMASS.  REGIONAL SURFACE OBS SHOW TEMPERATURES OF 5 BELOW TO
10 ABOVE ZERO ACROSS THE FORECAST AREA AND ALONG WITH SUSTAINED
NORTHWEST WINDS OF 25 TO 30 MPH...IS PRODUCING WIND CHILL VALUES OF
ROUGHLY 15 TO 25 BELOW ZERO.  ALTHOUGH WINDS HAVE BEEN STRONG UP TO
THIS POINT...THE PRESSURE GRADIENT IS BEGINNING TO RELAX ACROSS THE
AREA AND WINDS HAVE EASED BELOW ADVISORY CRITERIA.  FOR THIS
REASON...THE WIND ADVISORY HAS BEEN CANCELLED AT 21Z.

IN ADDITION...THE EXIT REGION OF A 140KT UPPER JET IS INTERACTING
WITH DEEP COLD AIR ADVECTION INTO THE MID LEVELS TO PRODUCE A
DECENT BAND OF FRONTOGENESIS IN THE 800-700MB LAYER. THIS BAND OF
FRONTOGENESIS IS IN THE PROCESS OF SINKING SOUTHWARD ACROSS THE
FORECAST AREA THIS AFTERNOON AND SHOULD BE SOUTH OF THE CWA CLOSER
TO THE LEFT EXIT REGION BY 00Z.  HOWEVER...WITH THE DENDRITIC LAYER
REMAINING AT THE SURFACE AND HENCE WITHIN THE STRATUS DECK...SOME
SCATTERED SNOW FLURRIES LOOK TO REMAIN POSSIBLE THROUGH THE
EVENING.  SUBSIDENCE WILL THEN TAKE OVER THE AREA LATE THIS EVENING
TO OVERNIGHT WITH CLOUD COVER EXPECTED TO ERODE QUICKLY.  THIS WILL
SET THE STAGE FOR A VERY COLD NIGHT AS LOW TEMPERATURES OF ZERO TO
10 BELOW LOOK VERY LIKELY. THIS ALONG WITH WINDS REMAINING IN THE 15
TO 25 KNOT RANGE FOR MOST OF THE NIGHT WILL KEEP WIND CHILL VALUES
BETWEEN 20 TO 30 BELOW ZERO ACROSS MOST OF CENTRAL AND SOUTH CENTRAL
NEBRASKA WHILE AROUND 15 BELOW ZERO LOOKS LIKELY ACROSS NORTH
CENTRAL KANSAS.  BASED ON THIS SETUP...WILL KEEP THE WIND CHILL
ADVISORY GOING FOR CENTRAL AND SOUTH CENTRAL NEBRASKA THROUGH NOON
ON MONDAY.

AFTER A RELATIVELY QUIET MONDAY...ATTENTION THEN TURNS TOWARD MONDAY
NIGHT AS A 170KT UPPER JET STREAK SLIPS INTO THE REGION.  THE
INDIRECT CIRCULATION ON THIS JET STREAK WILL HELP TO INDUCE A BAND
OF FRONTOGENESIS IN THE 800-700MB LAYER THAT WILL SHIFT FROM
SOUTHWEST TO NORTHEAST ACROSS THE FORECAST AREA LATE MONDAY NIGHT.
THIS FORCING ALONG WITH MODEST ISENTROPIC LIFT IN THE 285K THETA
LAYER WILL BRING SOME LIGHT PRECIPITATION TO THE FORECAST AREA AFTER
MIDNIGHT.  ALTHOUGH PRECIP AMOUNTS WILL LIKELY STAY AT A TENTH OF AN
INCH OR LESS...TEMPERATURES IN THE SINGLE DIGITS SHOULD SUPPORT VERY
HIGH SNOW TO LIQUID SNOW RATIOS OF 30 TO 1.  WILL AIM FOR SNOW
AMOUNT OF 2 TO 3 INCHES ACROSS MOST OF THE CWA BY 12Z TUESDAY.

LONG TERM...TUESDAY THROUGH SUNDAY.  AN ACTIVE WEATHER PATTERN SETS
UP THROUGH THE WORKWEEK.  ON TUESDAY THE PATTERN ALOFT FEATURES
TROUGHS IN SASKATCHEWAN...AND FARTHER SOUTH AND WEST INTO
CALIFORNIA...WITH A GENERAL SOUTHWEST FLOW REGIME ACROSS THE CENTRAL
PLAINS.  THE ARCTIC AIRMASS IS STILL ENTRENCHED ACROSS THE CENTRAL
PLAINS WITH H85 TEMPS MAINLY IN THE TEENS BELOW ZERO.  ENERGY
LIFTING OUT OF THE SOUTHWEST CONUS...AIDED BY A 150KT JET STREAK
LIFTING ACROSS NEB...WILL BEGIN TO GENERATE SNOWFALL MONDAY NIGHT
WHICH WILL CONTINUE DURING THE DAY ON TUESDAY.  ISENTROPIC LIFT AS
INDICATED ON THE 295K SURFACE CONTINUES THROUGH THE MORNING HOURS
AND THEN BEGINS TO LIFT NORTH AND EAST DURING THE AFTERNOON.  THE
GFS AND NAM ARE NOT IN COMPLETE AGREEMENT AS TO WHERE THE GREATER
SNOWFALL BAND WILL SET UP WITH THE GFS INDICATING A FARTHER NORTH
POSITION THAN THE NAM.  CONFIDENCE IS HIGH FOR A WIDESPREAD SNOWFALL
EVENT INTO TUESDAY...AND GIVEN THE VERY COLD TEMPERATURES A HIGH
SNOWFALL RATIO WILL EXIST...GENERALLY 25-30 TO 1.  THE HIGH SNOWFALL
RATIOS WILL RESULT IN DECENT SNOWFALL AMOUNTS WHICH MAY REACH SNOW
ADVISORY CRITERIA...AND CURRENT STORM TOTAL SNOWFALL RANGES FROM 2
TO 5 INCHES.  THE MAIN SNOW AREA SHOULD DEPART TO THE EAST/NORTHEAST
TUESDAY AFTERNOON...THEN MODELS SUGGEST SOME REDEVELOPMENT TUESDAY
NIGHT IN THE RIGHT REAR QUADRANT OF A 150KT JET STREAK.  THE GFS IS
MORE ROBUST WITH THIS BUT THE EMCWF ALSO INDICATES THE POTENTIAL.
GIVEN THAT WE HAD A DRY FORECAST IN THIS TIME FRAME...HAVE JUST WENT
WITH SOME FLURRIES FOR NOW.

WEDNESDAY DURING THE DAY WILL BE A BREAK IN BETWEEN THE
SYSTEMS...THEN ANOTHER WAVE AND JET STREAK LIFT NORTHEAST WEDNESDAY
NIGHT AND THURSDAY.  WARM AIR ADVECTION/ISENTROPIC LIFT KICKS IN AGAIN.
BOTH THE GFS AND THE LATEST ECMWF LIFT THE BAROCLINIC ZONE NORTH
THROUGH KANSAS AND INTO SOUTHEAST NEBRASKA.  IF THIS OCCURS...THE
POTENTIAL FOR MIXED AND FREEZING PRECIPITATION WILL BE POSSIBLE.
HAVE NOT INCLUDED ANY PHASE CHANGE PCPN YET...BUT THIS WILL NEED TO
BE MONITORED.

SNOW CHANCES WIND DOWN THURSDAY NIGHT AND THE FORECAST REMAINS DRY
ON FRIDAY.  DID NOT DEVIATE FROM HPC FOR NEXT WEEKEND...HOWEVER A
DIGGING TROUGH AND ANOTHER SURGE OF ARCTIC AIR LOOK POISED TO ARRIVE
AND WOULD NOT BE SURPRISED TO SEE MORE LIGHT SNOW OR FLURRIES ON
SATURDAY.

TEMPERATURES REMAIN VERY COLD THROUGHOUT THE DURATION OF THE
EXTENDED.  ARCTIC AIR...POTENTIAL FOR SNOW AND ACCUMULATIONS...AND
EXPECTED SNOW ON THE GROUND WILL KEEP READINGS QUITE COLD.
ANY SNOW WHICH ACCUMULATES WILL NOT MELT IN THE COLD AIRMASS...AND
WITH THE PROGRESSIVE PATTERN AND INTERMITTENT CHCS FOR
SNOWFALL...SNOW AMOUNTS WILL KEEP TALLYING UP.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...WIND CHILL ADVISORY UNTIL 12 PM CST MONDAY FOR NEZ039>041-
     046>049-060>064-072>077-082>087.

KS...NONE.
&&
Hazardous weather outlook, Dec 14, 3:35 PM CST, 5 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HASTINGS NE
335 PM CST SUN DEC 14 2008

NEZ039>041-046>049-060>064-072>077-082>087-151200-
VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-
HALL-HAMILTON-YORK-GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-
FURNAS-HARLAN-FRANKLIN-WEBSTER-NUCKOLLS-THAYER-
335 PM CST SUN DEC 14 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA.

.DAY ONE...THIS EVENING AND TONIGHT.

A WIND CHILL ADVISORY REMAINS IN EFFECT THROUGH TONIGHT. PLEASE REFER
TO THE LATEST WIND CHILL ADVISORY PRODUCT FOR MORE INFORMATION.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

A WIND CHILL ADVISORY REMAINS IN EFFECT THROUGH NOON MONDAY.
PLEASE REFER TO THE LATEST WIND CHILL ADVISORY PRODUCT FOR MORE
INFORMATION.

A STORM SYSTEM WILL MOVE INTO THE REGION MONDAY NIGHT INTO
TUESDAY. ACCUMULATING SNOW IS LIKELY WITH THIS SYSTEM. SNOWFALL
AMOUNTS OF 3 TO 5 INCHES ARE EXPECTED BY THE TIME THE SNOW COMES
TO AN END TUESDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

KSZ005>007-017>019-151200-
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-
335 PM CST SUN DEC 14 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
KANSAS.

.DAY ONE...THIS EVENING AND TONIGHT.

WIND CHILL VALUES TONIGHT WILL BE VERY COLD FALLING INTO THE TEENS
BELOW ZERO.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

A STORM SYSTEM WILL MOVE INTO THE REGION MONDAY NIGHT INTO
TUESDAY. ACCUMULATING SNOW IS LIKELY WITH THIS SYSTEM. SNOWFALL
AMOUNTS OF 3 TO 5 INCHES ARE EXPECTED BY THE TIME THE SNOW COMES
TO AN END TUESDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

In the hours before

Local storm report, Dec 14, 5:06 PM CST, 4 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
506 PM CST SUN DEC 14 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0350 AM     NON-TSTM WND GST 2 WNW LEXINGTON         40.79N 99.78W
12/14/2008  M51.00 MPH       DAWSON             NE   AWOS

            PEAK WIND GUST AT JIM KELLY FIELD

0443 AM     NON-TSTM WND GST 1 ESE CAMPBELL          40.29N 98.71W
12/14/2008  M46.00 MPH       WEBSTER            NE   DEPT OF HIGHWAYS

            NEBRASKA DEPARTMENT OF ROADS SENSOR

0448 AM     NON-TSTM WND GST PHILLIPSBURG            39.75N 99.32W
12/14/2008  M43.00 MPH       PHILLIPS           KS   AWOS

            PEAK WIND GUST AT PHILLIPSBURG MUNICIPAL AIRPORT

0450 AM     NON-TSTM WND GST 2 ENE HOLDREGE          40.45N 99.34W
12/14/2008  M44.00 MPH       PHELPS             NE   AWOS

            PEAK WIND GUST AT BREWSTER FIELD AIRPORT

0524 AM     NON-TSTM WND GST 2 WNW HASTINGS          40.60N 98.43W
12/14/2008  M48.00 MPH       ADAMS              NE   ASOS

            PEAK WIND GUST AT HASTINGS MUNICIPAL AIRPORT

0530 AM     NON-TSTM WND GST 1 N AURORA              40.88N 98.00W
12/14/2008  M47.00 MPH       HAMILTON           NE   AWOS

            PEAK WIND GUST AT AURORA MUNICIPAL AIRPORT

0555 AM     NON-TSTM WND GST 4 NE KEARNEY            40.74N 99.03W
12/14/2008  M51.00 MPH       BUFFALO            NE   AWOS

            PEAK WIND GUST AT KEARNEY REGIONAL AIRPORT

0655 AM     NON-TSTM WND GST SMITH CENTER            39.78N 98.78W
12/14/2008  M43.00 MPH       SMITH              KS   AWOS

            PEAK WIND GUST AT SMITH CENTER MUNICIPAL AIRPORT

0702 AM     NON-TSTM WND GST ORD                     41.60N 98.93W
12/14/2008  M53.00 MPH       VALLEY             NE   ASOS

            PEAK WIND GUST AT EVELYN SHARP FIELD

0704 AM     NON-TSTM WND GST 4 S YORK                40.82N 97.60W
12/14/2008  M48.00 MPH       YORK               NE   DEPT OF HIGHWAYS

            NEBRASKA DEPARTMENT OF ROADS SENSOR ON I-80

0722 AM     NON-TSTM WND GST 5 NE GRAND ISLAND       40.97N 98.30W
12/14/2008  M51.00 MPH       HALL               NE   ASOS

            PEAK WIND GUST AT CENTRAL NEBRASKA REGIONAL AIRPORT

0810 AM     NON-TSTM WND GST 4 WSW ARCADIA           41.40N 99.20W
12/14/2008  M53.00 MPH       VALLEY             NE   DEPT OF HIGHWAYS

            NEBRASKA DEPARTMENT OF ROADS SENSOR

0923 AM     NON-TSTM WND GST 7 S CLAY CENTER         40.42N 98.05W
12/14/2008  M46.00 MPH       CLAY               NE   DEPT OF HIGHWAYS

            NEBRASKA DEPARTMENT OF ROADS SENSOR

0950 AM     NON-TSTM WND GST YORK                    40.87N 97.60W
12/14/2008  M43.00 MPH       YORK               NE   AWOS

            PEAK WIND GUST AT YORK MUNICIPAL AIRPORT

&&

PFANNKUCH

The office that day

Everything else NWS Hastings, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 15, 3:39 PM CSTWinter Weather AdvisoryGIDClay, Fillmore, Hamilton, Merrick, Nance, Nuckolls and 3 more19 hr

Nearby

Wind Chill Warnings in Nebraska, 2008Every wind chill warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.